MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC HANDPIECE - STYLUS TOUCH; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC XOMED INC. IPC HANDPIECE - STYLUS TOUCH; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number EM210
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis result indicates that upon visual inspection the attachment found cosmetically ok.The reported condition was unable to confirm.Hi-pot passed.Collet was jammed.Unable to perform pre-repair temperature test, unable to lock the tool into the motor.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the device was overheating pre op.There was no patient involvement.
 
Additional Manufacturer Narrative
H3: further product analysis indicates that temperature rise of the front motor bearing went up from 79f to 150f within the first 30 seconds.In that time the collet went up to 350f.The test was stopped instantly.Without the collet the motor temp.Went up from 79f up to 82f within the first minute.This is well within specefications.The collet was opened and a broken c-clip was found, the sleeve keeper came loose and caused the overheating of the collet.H6: additional information suggest additional fdr 3252 and fdr 4216 are applicable to this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
IPC HANDPIECE - STYLUS TOUCH
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key10324569
Report Number1045254-2020-00330
Device Sequence Number2525933
Product Code HBE
UDI-Device Identifier00643169945388
UDI-Public00643169945388
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM210
Device Catalogue NumberEM210
Device Lot Number218761335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date07/26/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1